Order Grab Bag Discussion Questions

Order Grab Bag Discussion Questions
Order 58989210
Order Grab Bag Discussion Questions
1. Which of the following patients with acute acetaminophen (APAP) overdose is the LEAST
likely to benefit from N-acetylcysteine (NAC) therapy?
A. A 35-year-old man with depression, found down at home with multiple empty medication
bottles, including Tylenol
B. A 28-year-old 50 kg woman with hypertension, who called EMS 4 hours taking 5 g of APAP
C. A 28-year-old woman with chronic back pain, who has a serum APAP level of 170 µg/mL4
hours after an acute ingestion
D. A 35-year-old man with hemochromatosis, who misread the label and took an order of
magnitude too much Tylenol. His serum level on presentation 4 hours after ingestion is 140 µg/mL
2. An 89-year-old female is admitted to the ICU with a past medical history of cardiac disease.
According to EMS, there were multiple empty medication bottles at the scene. Upon review of
the intake ECG, you notice atrial fibrillation with a ventricular rate of 51 and frequent
premature ventricular contractions (PVCs). Over the course of the night, she becomes
progressively more bradycardic and hypotensive. Of the choices provided, what would be the
BEST next step in management?
A. Place a double-lumen central venous catheter (CVC) and begin hemodialysis
B. Administer a modified immunoglobulin
C. Administer IV bicarbonate to increase urinary pH
D. Administer calcium as a therapy for hyperkalemia
3. A 23-year-old male with a past medical history significant for schizophrenia is admitted to the
ICU following an intentional overdose of olanzapine and quetiapine. Which of the following is
NOT a symptom of overdose with antipsychotics?
A. QT prolongation
B. Stupor
C. Bradycardia
D. Hypotension
Order Grab Bag Discussion Questions
4. A 29-year-old female with a past medical history of treatment refractory depression, which has
been somewhat controlled with amitriptyline and venlafaxine, is admitted to the ICU following
a supposed drug overdose. Her mother reports that the vial of amitriptyline was empty. What is
the molecular mechanism underlying the toxicity of tricyclic antidepressants (TCAs) in
overdose?
A. Na
channel antagonism
B. Ca
2 channel antagonism
C. Profound sympatholysis
D. Uncoupling of the Na

-K ATPase
5. A 58-year-old female is admitted to the intensive care unit for a suspected infection. She is
started on moxifloxacin and fluconazole. She is intubated and sedated and subsequently treated
for gastroparesis with erythromycin. Her rhythm degenerates into a polymorphic ventricular
tachycardia (VT), and arterial wave pressure tracing appears substantially dampened despite
flushing of the tubing. Which of the following is the next best step in management?
A. Initiate overdrive pacing
B. Start an infusion of magnesium sulfate
C. Defibrillate
D. Start an infusion intravenous lipid emulsion (ILE) therapy
6. A 64-year-old male with a history of alcoholism and countless admissions for withdrawal
seizures is admitted to the ICU after he was found down on the street. Which of the following is
FALSE regarding alcohol withdrawal syndromes?
A. Hallucinations are usually present in both alcoholic hallucinosis and delirium tremens.
B. Autonomic instability is usually present in both alcoholic hallucinosis and delirium tremens.
C. Sensorium is usually normal in alcoholic hallucinosis.
D. There are different mortality rates associated with the diagnoses of delirium tremens versus
alcoholic hallucinosis.
7. A 27-year-old male is admitted to the ICU after he presented to the emergency department with
chest pain after bingeing on cocaine. A CT scan demonstrated a type B aortic dissection. Which
of the following is NOT a major molecular mechanism by which cocaine elicits its effects?
A. Norepinephrine reuptake inhibition peripherally
B. Increased glutamatergic neurotransmission centrally
C. Downregulation of gamma-aminobutyric acid (GABA) neurotransmission centrally
D. Sodium channel blockade of the myocardium
Order Grab Bag Discussion Questions
8. Which of the following opioid withdrawal syndromes is MOST likely to be fatal?
A. A 35-year-old female who is addicted to heroin and is incarcerated without further access to
opioids or opioid replacement therapy.
B. A 66-year-old man with a prior coronary artery bypass who is addicted to heroin, found down
on the street, and given 4 mg of naloxone IV.
C. A 66-year-old female with a prior left anterior descending artery stent and with known fentanyl
addiction, who is found down and intubated by EMS. She is given naloxone IV in escalating doses,
starting with 0.04 mg.
D. A 35-year-old female with no significant past medical or social history who is undergoing
monitored anesthesia care with midazolam and fentanyl and is mistakenly given 40 mg of IV
naloxone at the end of the case.
Having a hard time figuring out how to do your assignment?
Ask our experts for help and get it done in no time!

Still stressed from student homework?
Get quality assistance from academic writers!
Open chat
1
You can contact our live agent via WhatsApp! Via + 1 9294730077

Feel free to ask questions, clarifications, or discounts available when placing an order.

Order your essay today and save 20% with the discount code HURRAY